Alert archive / Kansas / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 271, NWS Dodge City, KS
NWS Dodge City, KS issued this severe thunderstorm warning at Sep 14, 2025, 7:25 PM CDT for Trego County, Kansas. It was in force for 50 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 14, 2025, 7:25 PM CDT (00:25 UTC)
- Expired
- Sep 14, 2025, 8:15 PM CDT
- In force
- 50 min
- Issued by
- NWS Dodge City, KS
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
County Trego County, KS
The radar
The Dodge City radar (KDDC), 137 km from the middle of the area, began a volume at 00:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 14, 7:27 PM CDT | HAIL 1 | 3 W Wakeeney, KS | Trego county EM reported quarter sized hail 3 W of Wakeeney. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 0.4 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 332 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 2071 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
329
WUUS53 KDDC 150025
SVRDDC
KSC195-150115-
/O.NEW.KDDC.SV.W.0271.250915T0025Z-250915T0115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Dodge City KS
725 PM CDT Sun Sep 14 2025
The National Weather Service in Dodge City has issued a
* Severe Thunderstorm Warning for...
Northeastern Trego County in west central Kansas...
* Until 815 PM CDT.
* At 724 PM CDT, a severe thunderstorm was located 4 miles
west of Wakeeney, moving east at 20 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* This severe thunderstorm will be near...
Wakeeney around 730 PM CDT.
Other locations in the path of this severe thunderstorm include
Ogallah.
This new warning replaces the previous warning for northern Trego
County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3894 9996 3905 9996 3913 9960 3889 9960
TIME...MOT...LOC 0024Z 263DEG 16KT 3901 9991
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
UMSCHEID2 follow-up statements
692 WWUS53 KDDC 150047 SVSDDC Severe Weather Statement National Weather Service Dodge City KS 747 PM CDT Sun Sep 14 2025 KSC195-150115- /O.CON.KDDC.SV.W.0271.000000T0000Z-250915T0115Z/ Trego KS- 747 PM CDT Sun Sep 14 2025 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT FOR NORTHEASTERN TREGO COUNTY... At 747 PM CDT, a severe thunderstorm was located near Wakeeney, moving east at 15 mph. HAZARD...Quarter size hail. SOURCE...Radar indicated. IMPACT...Damage to vehicles is expected. Locations impacted include... Ogallah. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 3896 9986 3904 9986 3909 9960 3892 9960 TIME...MOT...LOC 0047Z 266DEG 14KT 3900 9983 HAIL THREAT...RADAR INDICATED MAX HAIL SIZE...1.00 IN WIND THREAT...RADAR INDICATED MAX WIND GUST...<50 MPH $$ UMSCHEID
037 WWUS53 KDDC 150107 SVSDDC Severe Weather Statement National Weather Service Dodge City KS 807 PM CDT Sun Sep 14 2025 KSC195-150117- /O.EXP.KDDC.SV.W.0271.000000T0000Z-250915T0115Z/ Trego KS- 807 PM CDT Sun Sep 14 2025 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN TREGO COUNTY WILL EXPIRE AT 815 PM CDT... The storm which prompted the warning has weakened below severe limits, and no longer poses an immediate threat to life or property. Therefore, the warning will be allowed to expire. However, small hail is still possible with this thunderstorm. && LAT...LON 3896 9986 3904 9986 3909 9960 3892 9960 TIME...MOT...LOC 0107Z 263DEG 16KT 3901 9972 $$ UMSCHEID
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 14, 5:45 PM CDT, 1 hour 40 minutes earlier. Its key messages:
- Scattered thunderstorms northeast and southeast zones Sunday afternoon and evening. Some storms may be severe, with hail the primary risk.
- Dry and seasonably warm Monday afternoon.
- Showers and thunderstorms are expected to return Tuesday night through Wednesday with the next trough and cold front. Cooler temperatures Wednesday afternoon in the 70s.
Area forecast discussion, Sep 14, 5:45 PM CDT, 1 hour 40 minutes before
Area Forecast Discussion National Weather Service Dodge City KS 545 PM CDT Sun Sep 14 2025 .KEY MESSAGES... - Scattered thunderstorms northeast and southeast zones Sunday afternoon and evening. Some storms may be severe, with hail the primary risk. - Dry and seasonably warm Monday afternoon. - Showers and thunderstorms are expected to return Tuesday night through Wednesday with the next trough and cold front. Cooler temperatures Wednesday afternoon in the 70s. && .DISCUSSION... Issued at 200 PM CDT Sun Sep 14 2025 Midlevel trough axis was arriving in SW KS as of midday. Clouds and rain showers associated with the warm conveyor belt were slowly exiting the eastern counties. Mesoanalysis showed instability growing across SW KS, as full insolation interacts with cool midlevel temperatures to -12C at 500 mb. Scattered thunderstorms will redevelop after 4 pm, with model consensus suggesting coverage will be favored across the northeast and southeast zones. CAPE near/exceeding 2000 J/kg is expected by peak heating, with shear within the arriving trough sufficient for organized multicell/marginal supercell modes. Hail 1-1.5 inches in diameter will be the primary risk from any thunderstorm this afternoon/evening. In particular, areas to watch for the most robust development will be along the I-70 corridor, where flow and shear will be modestly improved to support a brief weak tornado/landspout risk, and southeast of DDC including the Red Hills, where SPC added 15% hail/wind probability at 1630z. Elsewhere, with more W/SWly boundary layer flow, most other zones are expected to remain dry. Subsidence takes over quickly after midnight behind the departing trough axis, with a mostly clear sky sunrise Monday, with temperatures in the 50s west, 60s east. Monday promises to be dry for all of SW KS, with no forcing beneath quiet zonal midlevel flow. Afternoon temperatures will be very near mid September normals, in the mid 80s. Daylight Tuesday will also feature more of the same, dry and seasonably warm in the afternoon, in the upper 80s. The next positively tilted trough is forecast to organize over the central/northern Rockies Tuesday, but most locations will be dry through 7 pm Tuesday. Model guidance agrees forcing for ascent will increase Tuesday night through Wednesday, as the next trough spreads southeast into Kansas. Within this time window, models disagree when rain and storms will be most widespread, with NBM and 12z ECMWF currently suggesting early Wednesday morning (pops in likely category). Still, at least scattered showers and thunderstorms are probable all day Wednesday, as lift ahead of the approaching trough axis increases, and the associated cold front boundary arrives acting as a trigger. Pops will probably be raised to the likely category for Wednesday on later forecast updates; did notice NBM pops did trend upward Wednesday afternoon/evening on the latest run. Typical of late summer, shear and instability will be modest at best, but certainly some strong to marginally severe storms are possible both Tuesday and Wednesday evenings. Primary concern will be locally heavy rainfall once again, as this wet summer continues. Clouds and cool advection behind the cold front will also lower temperatures Wednesday, reduced to the 70s. Thursday and Friday are expected to be dry, as a subsident regime prevails. As a closed midlevel cyclone sinks southeast through the northern plains, NWly flow will be maintained, preventing the return of any heat. Pleasant afternoon temperatures in the upper 70s and lower 80s expected Thursday and Friday. && .AVIATION /00Z TAFS THROUGH 00Z TUESDAY/... Issued at 543 PM CDT Sun Sep 14 2025 VFR is expected to be the dominant flight conditions through the period. DDC, LBL, and GCK are forecast to have mostly clear skies and light (5-10 KTs) south/VRB wind. HYS is still ahead of the cold front so could see stronger wind gusts up to 30 KTs and VCSH early in the period in the TEMPO group before joining the other terminals in VFR with ideal flying conditions. && .DDC WATCHES/WARNINGS/ADVISORIES... None. && DISCUSSION...Turner AVIATION...KBJ
Hazardous weather outlook, Sep 14, 3:25 AM CDT, 16 hours before
Hazardous Weather Outlook National Weather Service Dodge City KS 325 AM CDT Sun Sep 14 2025 KSZ030-031-043>046-061>066-074>081-084>090-150830- Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 325 AM CDT Sun Sep 14 2025 /225 AM MDT Sun Sep 14 2025/ This Hazardous Weather Outlook is for portions of central Kansas, south central Kansas, southwest Kansas, and west central Kansas. .DAY ONE...Today and Tonight Scattered afternoon thunderstorms will be possible east of highway 83. A few of the stronger storms after 3pm may be capable of producing quarter size hail or larger and wind gusts to 60 mph. North of a Dighton to Larned line an isolated tornado can not be ruled out late today or early this evening. .DAYS TWO THROUGH SEVEN...Monday through Saturday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required after 3pm north of a Dighton to Larned line.
In the hours before
Special weather statement, Sep 14, 3:52 PM CDT, 3 hours 33 minutes before
Special Weather Statement
National Weather Service Dodge City KS
352 PM CDT Sun Sep 14 2025
KSZ090-142130-
Barber KS-
352 PM CDT Sun Sep 14 2025
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL BARBER COUNTY THROUGH
430 PM CDT...
At 352 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles northeast of Aetna, moving northeast at 40 mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This storm will remain over mainly rural areas of central Barber
County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3726 9835 3704 9900 3720 9899 3747 9880
3745 9850 3740 9846 3739 9846 3738 9845
TIME...MOT...LOC 2052Z 222DEG 34KT 3717 9887
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
UMSCHEIDSpecial weather statement, Sep 14, 4:38 PM CDT, 2 hours 47 minutes before
Special Weather Statement
National Weather Service Dodge City KS
438 PM CDT Sun Sep 14 2025
KSZ081-090-142215-
Pratt KS-Barber KS-
438 PM CDT Sun Sep 14 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN BARBER AND
SOUTHEASTERN PRATT COUNTIES THROUGH 515 PM CDT...
At 438 PM CDT, Doppler radar was tracking a strong thunderstorm near
Medicine Lodge, moving northeast at 40 mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This strong thunderstorm will be near...
Isabel around 450 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3719 9868 3728 9882 3764 9856 3762 9847
3739 9846 3738 9835 3738 9836
TIME...MOT...LOC 2138Z 220DEG 34KT 3733 9863
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
UMSCHEIDSpecial weather statement, Sep 14, 4:58 PM CDT, 2 hours 27 minutes before
Special Weather Statement National Weather Service Dodge City KS 458 PM CDT Sun Sep 14 2025 KSZ043-142230- Scott KS- 458 PM CDT Sun Sep 14 2025 ...A STRONG THUNDERSTORM WILL IMPACT CENTRAL SCOTT COUNTY THROUGH 530 PM CDT... At 458 PM CDT, Doppler radar was tracking a strong thunderstorm very near Modoc, moving east at 20 mph. HAZARD...Nickel size hail. SOURCE...Radar indicated. IMPACT...Minor hail damage to vegetation is possible. This strong thunderstorm will be near... Scott City around 510 PM CDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... If outdoors, consider seeking shelter inside a building. && LAT...LON 3844 10111 3852 10110 3860 10085 3841 10085 TIME...MOT...LOC 2158Z 259DEG 16KT 3848 10105 MAX HAIL SIZE...0.88 IN MAX WIND GUST...<30 MPH UMSCHEID
Special weather statement, Sep 14, 5:56 PM CDT, 1 hour 29 minutes before
Special Weather Statement
National Weather Service Dodge City KS
556 PM CDT Sun Sep 14 2025
KSZ031-142330-
Ellis KS-
556 PM CDT Sun Sep 14 2025
...A STRONG THUNDERSTORM WILL IMPACT EASTERN ELLIS COUNTY THROUGH 630
PM CDT...
At 556 PM CDT, Doppler radar was tracking a strong thunderstorm very
near Hays, moving northeast at 25 mph.
HAZARD...Nickel size hail.
SOURCE...Radar indicated.
IMPACT...Minor hail damage to vegetation is possible.
This strong thunderstorm will be near...
Catherine around 600 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3899 9904 3878 9925 3888 9945 3913 9930
3913 9904
TIME...MOT...LOC 2256Z 210DEG 23KT 3890 9930
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...<30 MPH
UMSCHEIDSpecial weather statement, Sep 14, 6:15 PM CDT, 1 hour 10 minutes before
Special Weather Statement
National Weather Service Dodge City KS
615 PM CDT Sun Sep 14 2025
KSZ080-089-142345-
Kiowa KS-Comanche KS-
615 PM CDT Sun Sep 14 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHERN KIOWA AND NORTHWESTERN
COMANCHE COUNTIES THROUGH 645 PM CDT...
At 615 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles northwest of Coldwater, moving northeast at 30 mph.
HAZARD...Nickel size hail.
SOURCE...Radar indicated.
IMPACT...Minor hail damage to vegetation is possible.
This storm will remain over mainly rural areas of southern Kiowa and
northwestern Comanche Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3722 9938 3731 9955 3732 9955 3758 9943
3749 9905
TIME...MOT...LOC 2315Z 217DEG 25KT 3736 9944
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...<30 MPH
UMSCHEIDSpecial weather statement, Sep 14, 6:41 PM CDT, 44 minutes before
Special Weather Statement
National Weather Service Dodge City KS
641 PM CDT Sun Sep 14 2025
KSZ030-150015-
Trego KS-
641 PM CDT Sun Sep 14 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN TREGO COUNTY
THROUGH 715 PM CDT...
At 640 PM CDT, Doppler radar was tracking a strong thunderstorm near
Collyer, moving east at 25 mph.
HAZARD...Wind gusts of 50 to 55 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This strong thunderstorm will be near...
Voda around 645 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3901 9980 3898 10015 3913 10015 3913 9981
TIME...MOT...LOC 2340Z 253DEG 20KT 3908 10009
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPH
UMSCHEIDThe office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 14, 8:10 PM CDT | Special Weather Statement | DDC | Ellis | 50 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.